Alert archive / Maine / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 8, NWS Gray, ME

June 30, 2000Oxford County, Maine

NWS Gray, ME issued this severe thunderstorm warning at Jun 30, 2000, 11:19 AM EDT for Oxford County, Maine. It was in force for 41 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Jun 30, 2000, 11:19 AM EDT (15:19 UTC)
Expired
Jun 30, 2000, 12:00 PM EDT
In force
41 min
Issued by
NWS Gray, ME
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Oxford County, ME

What was reported inside it

TimeReportWhereRemark
Jun 30, 11:30 AM EDTHail 0.75East Stoneham, ME

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 3.3 hours before the alert went out and 309 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2000-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2000-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -55 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
838 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
-55 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

605 
WUUS51 KGYX 301535
SVRPWM
MEC017-301600-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAY ME
1119 AM EDT FRI JUN 30 2000

THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN AND CENTRAL OXFORD COUNTY IN WESTERN MAINE
  THIS INCLUDES THE CITIES OF...BETHEL...RUMFORD

* UNTIL NOON EDT

* AT 1110 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 12 MILES SOUTHWEST OF BETHEL...MOVING NORTHEAST
  AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  2 MILES SOUTHEAST OF BETHEL AT 1140 AM
  OVER LOCKE MILLS AT 1145 AM
  4 MILES NORTHWEST OF BRYANT POND AT 1150 AM
  8 MILES SOUTHWEST OF RUMFORD...8 MILES SOUTHWEST OF MEXICO AT NOON

THE BIGGEST THREAT FROM THIS THUNDERSTORM IS LARGE HAIL.  HEAVY RAIN 
...FREQUENT CLOUD TO GROUND LIGHTNING AND STRONG GUSTY WINDS ARE 
ALSO POSSIBLE.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN GRAY MAINE.

SJC

LAT...LON 4430 7106 4417 7088 4448 7039 4465 7063

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 9:30 AM EDT, 1 hour 49 minutes earlier.

Area forecast discussion, Jun 30, 9:30 AM EDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
930 AM EDT FRI JUN 30 2000

ZONES...
WL INCR POP TO LIKELY FOR FAR NRN NH AND REST OF ME MTN ZNS BASED ON
LATEST RADAR/SAT SHOWG LOTS OF CLDS AND SCT-BKN AREA OF PCPN.  WITH
MORE CLDS/PCPN ARND WL LWR MAX TEMP BY A CUPLE DEG.  WL ACCOMPLISHED
THESE CHGS BY PLACING THESE ZNS IN WITH ME ZNS 8 AND 9.

HAVE ADJUSTED WNDS FOR THIS AFTN.  MDLS KEEP SFC TROF OVR FA WITH NH
AND XTRM WRN ME SEEING A MORE WRLY WND WHILE E PTNS OF FA HAVE A MORE
SSW SFC FLOW.  WNDS SHUD BE ONSHORE ALG THE CST...GENLY SSW.

REST OF FCST LOOKS GOOD WITH AT LEAST A 30 PCT CHC FOR AN AFTN
RW/TSTM UNDER P/SUNNY SKIES WITH AMPLE MOISTURE AND INSTABILITY ARND
AND ENUF LIFT PROVIDED BY CYC FLOW ALFT DESPITE DEPARTING VORT MAX.

CWF...
WINDS/SEAS BLO SCA AND WL RMN BLO SCA THRU SAT.  FLOW WL BE ONSHORE
TDY THEN BCM OFFSHORE TNGT AS AREA OF WK...DISORGANIZED LO PRES
MOVS E OF REGION.

.GYX...NONE.

SJC

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 12:05 PM EDTSevere Thunderstorm WarningGYXOxford40 min
Jun 30, 12:48 PM EDTSevere Thunderstorm WarningGYXOxford42 min
Jun 30, 1:11 PM EDTSevere Thunderstorm WarningGYXAndroscoggin49 min
Jun 30, 1:25 PM EDTSevere Thunderstorm WarningGYXCumberland50 min
Jun 30, 1:41 PM EDTSevere Thunderstorm WarningGYXOxford49 min
Jun 30, 1:50 PM EDTSevere Thunderstorm WarningGYXFranklin40 min
Jun 30, 2:10 PM EDTSevere Thunderstorm WarningGYXCumberland65 min
Jun 30, 2:13 PM EDTSevere Thunderstorm WarningGYXYork32 min
Jun 30, 2:14 PM EDTSevere Thunderstorm WarningGYXAndroscoggin, Sagadahoc61 min
Jun 30, 2:36 PM EDTSevere Thunderstorm WarningGYXCumberland54 min
Jun 30, 3:03 PM EDTSevere Thunderstorm WarningGYXLincoln, Sagadahoc57 min
Jun 30, 4:02 PM EDTSevere Thunderstorm WarningGYXLincoln43 min

Nearby

Severe Thunderstorm Warnings in Maine, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.